| Model Number |
WA22503D |
| Medical Device Problem Codes |
Thermal Decomposition of Device (1071); Sparking (2595)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the hf-resection electrode had big sparks and charred then turned black.It is unknown when the event occurred.There were no reports of patient harm.
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation, and correction to field d4.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.The most likey causes were presumed to be incorrect generator setting, the use of glycine / sorbitol-manitol instead of saline during a bipolar application, or the use of the bipolar electrode with a monopolar working element.These misapplications lead to a malfunction of the electrode.Olympus will continue to monitor field performance for this device.
Event or Problem Description
No additional information received from customer.